Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jul 7, 2021, 6:45 PM EDT for Lucas County, Ohio. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2021, 6:45 PM EDT (22:45 UTC)
- Expired
- Jul 7, 2021, 7:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
County Lucas County, OH
The radar
The Detroit radar (KDTX), 115 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:07 PM EDT | TSTM WND DMG | 3 Nnw Toledo, OH | TREE UPROOTED ON TREE LAWN ON BALES ROAD. |
| Jul 7, 7:07 PM EDT | TSTM WND DMG | Sylvania, OH | TREE DOWN IN BACKYARD. |
| Jul 7, 7:10 PM EDT | TSTM WND DMG | 3 Nnw Toledo, OH | MULTIPLE TREES DOWN NEAR THE INTERSECTION OF LASKEY AND DOUGLAS ROADS. |
| Jul 7, 7:10 PM EDT | TSTM WND DMG | 4 Nnw Toledo, OH | TREE DOWN ON HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1092 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
846
WWUS81 KCLE 072245
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
645 PM EDT Wed Jul 7 2021
OHZ003-072330-
Lucas-
645 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT LUCAS COUNTY...
At 645 PM EDT, a strong thunderstorm was located near Swanton, moving
northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Toledo, Swanton, Oregon, Sylvania, Holland, Maumee, Ottawa Hills,
Berkey and Harbor View.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4172 8387 4173 8347 4171 8347 4171 8345
4170 8346 4169 8342 4162 8342 4162 8357
4159 8360 4152 8388
TIME...MOT...LOC 2245Z 246DEG 19KT 4163 8390
$$
SefcovicWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 7, 4:03 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 7, 4:03 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 403 PM EDT Wed Jul 7 2021 .SYNOPSIS... A stationary front will linger over Lake Erie tonight, before moving southeast across the area Thursday into Thursday night. High pressure will begin to build in from the west Friday through Saturday as a stationary front lingers to the south of the area over the weekend. && .NEAR TERM /THROUGH THURSDAY NIGHT/... The near term will kick off with quite a bit of active weather as scattered to widespread showers and thunderstorms develop along outflow boundaries and a lake breeze boundary. The main driving force for this is a stationary front that is draped across Lake Erie. Convection is disorganized due to marginal effective bulk shear values (20 to 30 knots), but MLCAPE and MUCAPE values of at least 2000 to 2500 J/kg along with dew points in the upper 60s to lower 70s are providing sufficient instability for thunderstorm development and intensification. Damaging wind gusts are the primary threat through this evening, although large hail cannot be ruled out. Storms are producing heavy rainfall rates and the disorganized, training nature of storms will produce a threat for localized flooding. Expect convection to begin to wane after 00Z tonight, although isolated to widely scattered showers and perhaps a few thunderstorms may linger through the overnight hours. Don't expect severe weather overnight tonight, although locally heavy rainfall will remain possible. Overnight lows will fall into the upper 60s to lower 70s. The aforementioned front will finally begin to progress southeast on Thursday afternoon as low pressure moves over Lake Erie. This will provide an additional opportunity for showers and thunderstorms Thursday morning and afternoon. CAPE will be a bit lower with MLCAPE values of 1500 to 2000 J/kg, but increased effective shear values of 30 to 40 knots combined with a stronger trigger will provide a threat for isolated damaging wind gusts within more robust convection. However, lingering cloud cover/stratus from any overnight convection may inhibit thunderstorm development. Precip chances should decrease by Thursday evening, with only a slight chances to chances of scattered showers Thursday night. Highs will be in the upper 70s to lower 80s and lows will fall into the much cooler low to mid 60s. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Westerly flow move a short wave from west to east across Lake Erie and northern Ohio Friday morning through Friday evening. However, west flow ahead of the wave will displace precipitable water values of 1.5 to 1.7 inches early Friday morning to 1 inch by noon Friday. As a result, rain chances will decrease from west to east through the day period on Friday. At the surface, a cold front will continue to east of the forecast area Friday. A weak surface high quickly settle in over Lower Michigan late Friday. Lower thickness values and slight cold air advection behind the short wave and surface front will yield below normal temperatures on Friday with highs in the mid to upper 70s. Going into the weekend, the next system/upper-level trough will move east-southeast over the northern and central plains. A surface inverted trough/low will develop from the Mid Mississippi Valley to southern Lake Michigan on Saturday. Precipitable water values will rebound from 0.6 inch to 1.9 inches by Sunday morning. GFS is slightly more aggressive the southerly flow and more moisture than Euro with these fields...Euro is 12 hours slower with the transition. Rain chances will slowly return from west to east on Saturday but higher chances of rain is likely on Sunday. Instability will lag and we will maintain thunder Sunday for now. Below normal temperatures are expected as long as we remain on the cool side of the front. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Upper level trough will evolve into a closed low over the mid- Mississippi valley, circulating in place through at least Monday, before lifting northeast across the Great Lakes Monday night into Tuesday. At the surface, the low pressure near MO/IL slowly lifts north across the Great Lakes through Tuesday. The associated warm front will sweep north across the forecast Sunday night. This will result in a chance of showers and thunderstorms each day/night through at least Tuesday night. GFS and Euro diverge as GFS has the associated trough axis swinging through mid day Tuesday while Euro keeps the axis west of the area through Wednesday. Will maintain a chance of rain through Tuesday night. && .AVIATION /18Z Wednesday THROUGH Monday/... Scattered to widespread showers and thunderstorms have already developed south of a line from FDY to CAK and coverage should increase as the storms track northeast over the next several hours. Include at least VCTS at all terminals this afternoon through early this evening and any storms that move directly over terminals will produce MVFR to possibly IFR conditions, heavy rain, and potentially gusty winds to 30 knots. Isolated gusts to 40-plus knots are possible within the strongest convection. Several amendments will be needed this afternoon into this evening since convection is not particularly organized. Expect of the convection to occur before 00Z, but lingering showers and perhaps thunderstorms are possible through at least 03Z. Some hi-res members are hinting at showers and isolated thunderstorms lingering through the overnight hours, but confidence in coverage/placement of storms is too low to warrant a mention of precip during this time. Regardless, residual moisture will lead to low stratus and MVFR to near-IFR conditions starting late tonight or early Thursday morning and additional convection may develop later Thursday morning or early Thursday afternoon. Have VCSH at most terminals at the moment, although there's still uncertainty in the timing/placement of showers. Outside of thunderstorms, winds will be westerly or southwesterly at 10 knots or less and may become southerly overnight. Outlook...Non-VFR within occasional showers and thunderstorms Thursday afternoon through Friday morning. Non-VFR possible in periodic showers and thunderstorms Saturday through Monday. && .MARINE... A relatively weak wind field can be expected through the forecast period. Southwest winds with persist today until a stationary moves south to over Lake Erie tonight. A low will move east along this boundary on Thursday with a cold front moving in behind this on Thursday nigh with northwest flow ensuing Friday. This boundary settles south of Lake Erie, remaining there through the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Maines NEAR TERM...Maines SHORT TERM...FZ LONG TERM...FZ AVIATION...Maines MARINE...FZ
Hazardous weather outlook, Jul 7, 3:56 PM EDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 356 PM EDT Wed Jul 7 2021 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ002-003-082000- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Southern Erie- 356 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 343 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Severe Thunderstorm Watch has been issued. Scattered strong to severe thunderstorms are expected across the area through this evening. Strong gusty winds and possibly damaging winds will be the primary threat. There is a slight risk of severe thunderstorms today and tonight. The primary threat is strong wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a marginal risk of severe thunderstorms Thursday. The primary threat is strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-082000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border- 356 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. There is a marginal risk of severe thunderstorms today and tonight. The primary threat is strong wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a marginal risk of severe thunderstorms Thursday. The primary threat is strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ001-082000- Northern Erie- 356 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 343 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Severe Thunderstorm Watch has been issued. Scattered strong to severe thunderstorms are expected across the area through this evening. Strong gusty winds and possibly damaging winds will be the primary threat. There is a slight risk of severe thunderstorms today and tonight. The primary threat is strong wind gusts. There is a moderate risk for rip currents tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a marginal risk of severe thunderstorms Thursday. The primary threat is strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jul 7, 6:23 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
623 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG 1 SW NEWBURGH HEIGHTS 41.44N 81.69W
07/07/2021 CUYAHOGA OH PUBLIC
TREE DOWN ON BIRCH LN REPORTED ON SOCIAL
MEDIA.
&&
FZSpecial weather statement, Jul 7, 6:28 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Cleveland OH
628 PM EDT Wed Jul 7 2021
OHZ021-031-032-072315-
Summit-Stark-Wayne-
628 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN STARK...SOUTHEASTERN
SUMMIT AND EASTERN WAYNE COUNTIES...
At 628 PM EDT, a strong thunderstorm was located over Dalton, or 11
miles east of Wooster, moving east at 15 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Canton, Wooster, Massillon, Green, North Canton, Orrville, Brewster,
Navarre, Dalton, New Franklin, Canal Fulton, Smithville, Clinton,
Apple Creek, Marshallville, Meyers Lake, Hills And Dales, Greentown,
Perry Heights and North Lawrence.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4072 8179 4078 8194 4091 8181 4097 8137
4070 8136
TIME...MOT...LOC 2228Z 267DEG 13KT 4083 8171
SefcovicLocal storm report, Jul 7, 6:40 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
640 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND GST 2 NW BROOK PARK 41.42N 81.85W
07/07/2021 M44 MPH CUYAHOGA OH ASOS
ASOS STATION KCLE CLEVELAND.
&&
RCLocal storm report, Jul 7, 6:41 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
641 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM MARINE TSTM WIND 1 NNW MARBLEHEAD 41.54N 82.73W
07/07/2021 M39 MPH LEZ143 OH C-MAN STATION
STATION MRHO1.
&&
RCLocal storm report, Jul 7, 6:43 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
643 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM MARINE TSTM WIND 18 NNW VERMILION 41.67N 82.40W
07/07/2021 M43 MPH LEZ164 OH BUOY
STATION 45005.
&&
RCSpecial weather statement, Jul 7, 6:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
645 PM EDT Wed Jul 7 2021
OHZ003-072330-
Lucas-
645 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT LUCAS COUNTY...
At 645 PM EDT, a strong thunderstorm was located near Swanton, moving
northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Toledo, Swanton, Oregon, Sylvania, Holland, Maumee, Ottawa Hills,
Berkey and Harbor View.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4172 8387 4173 8347 4171 8347 4171 8345
4170 8346 4169 8342 4162 8342 4162 8357
4159 8360 4152 8388
TIME...MOT...LOC 2245Z 246DEG 19KT 4163 8390
SefcovicThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:08 PM EDT | Special Weather Statement | CLE | Ashland | 52 min |
| Jul 7, 1:00 PM EDT | Special Weather Statement | CLE | Wayne | 45 min |
| Jul 7, 1:06 PM EDT | Special Weather Statement | CLE | Knox | 39 min |
| Jul 7, 1:37 PM EDT | Special Weather Statement | CLE | Holmes, Wayne | 53 min |
| Jul 7, 1:42 PM EDT | Special Weather Statement | CLE | Ashland | 48 min |
| Jul 7, 1:45 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Summit, Wayne | 41 min |
| Jul 7, 2:01 PM EDT | Special Weather Statement | CLE | Huron | 44 min |
| Jul 7, 2:36 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain, Medina, Wayne | 54 min |
| Jul 7, 2:37 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 38 min |
| Jul 7, 2:39 PM EDT | Special Weather Statement | CLE | Hancock, Wyandot | 36 min |
| Jul 7, 2:46 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 23 min |
| Jul 7, 3:04 PM EDT | Special Weather Statement | CLE | Wood | 26 min |
| Jul 7, 3:07 PM EDT | Special Marine Warning | CLE | 71 min | |
| Jul 7, 3:15 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 19 min |
| Jul 7, 3:22 PM EDT | Special Weather Statement | CLE | Medina | 38 min |
| Jul 7, 3:33 PM EDT | Special Weather Statement | CLE | Lucas | 27 min |
| Jul 7, 3:44 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 61 min |
| Jul 7, 3:46 PM EDT | Special Weather Statement | CLE | Ashland | 44 min |
| Jul 7, 3:49 PM EDT | Special Marine Warning | CLE | 116 min | |
| Jul 7, 3:49 PM EDT | Special Weather Statement | CLE | Crawford, Marion, Wyandot | 41 min |
| Jul 7, 3:51 PM EDT | Special Marine Warning | CLE | 100 min | |
| Jul 7, 4:16 PM EDT | Special Weather Statement | CLE | Ashtabula, Geauga, Lake | 44 min |
| Jul 7, 4:29 PM EDT | Special Weather Statement | CLE | Mahoning | 31 min |
| Jul 7, 4:34 PM EDT | Special Weather Statement | CLE | Ashland, Richland | 56 min |
| Jul 7, 4:40 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Richland | 37 min |
| Jul 7, 4:59 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain, Richland | 46 min |
| Jul 7, 5:12 PM EDT | Special Weather Statement | CLE | Ashtabula, Lake | 48 min |
| Jul 7, 5:34 PM EDT | Special Marine Warning | CLE | 100 min | |
| Jul 7, 5:36 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jul 7, 5:58 PM EDT | Special Weather Statement | CLE | Lorain | 47 min |
| Jul 7, 6:22 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina, Summit | 31 min |
| Jul 7, 6:28 PM EDT | Special Weather Statement | CLE | Stark, Wayne | 47 min |
| Jul 7, 7:12 PM EDT | Special Weather Statement | CLE | Stark | 48 min |
| Jul 7, 7:24 PM EDT | Special Marine Warning | CLE | 71 min | |
| Jul 7, 7:38 PM EDT | Special Weather Statement | CLE | Portage, Trumbull | 52 min |
| Jul 7, 5:28 PM EDT | Special Weather Statement | CLE | Crawford | 47 min |
| Jul 7, 5:50 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 40 min |
| Jul 7, 6:15 PM EDT | Special Weather Statement | CLE | Erie | 60 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.